Hail, Newton
- When
- July 6, 3:40 PM CST to 3:45 PM CST
- Where
- Newton County, Roselawn
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.150, -87.317
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jul 6, 2:20 PM CST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 320 PM CDT WED JUL 6 2005 .DISCUSSION FOR AFTERNOON GRIDS/ZFP... VERY FEW CHANGES MADE TO GOING FORECAST FOR THIS PACKAGE. UPPER LEVEL SHORT WAVE TROUGH IS PROGRESSING THROUGH NORTHERN ILLINOIS AT THIS TIME PER WATER VAPOR IMAGERY WITH UPPER JET STREAK ALSO APPROACHING FROM THE NORTHWEST. ENHANCED NERLY FLOW OFF LAKE MICHIGAN HAS BEEN STRONG ENOUGH TO SUPPORT WEAK CONVERGENCE BOUNDARY FROM MCHENRY COUNTY EXTENDING SOUTHEAST TO NEAR KANKAKEE. MODIFIED ACARS/FORECAST SOUNDINGS INDICATING AROUND 1500 J/KG OF SURFACE BASED INSTABILITY ESPECIALLY EAST OF I-39. EARLIER IFR DECK ACROSS NORTH CENTRAL ILLINOIS HAS BEEN VERY SLOW TO DISSIPATE TODAY AND THAT HAS HELPED TO KEEP TEMPS DOWN INTO THE LOWER 70S ACROSS EXTREME WESTERN PORTIONS OF THE CWA. AM EXPECTING SOME WESTWARD MIGRATION OF STRONGEST LOW LEVEL CONVERGENCE THIS EVENING SO WILL INCLUDE ISOLD MENTION OF -TSRA THROUGH THE EVENING HOURS. NAM HINTING AT WEAK QPF SIGNAL LATE TONIGHT AS AFOREMENTIONED JET STREAK APPROACHES BUT WILL NOT CARRY ANY PRECIP MENTION PAST 03Z. IN TERMS OF CLOUDS...DID TREND SKY GRIDS TO DECREASING CLOUDS EARLY IN THE EVENING WITH INCREASING CLOUDS AFT 06Z AS SOME INDICATIONS THAT LOW CLOUD DECK WILL REFORM OVERNIGHT AS INVERSION REDEVELOPS WITH STILL SOME DECENT LOW LEVEL MOISTURE LINGERING. TOMORROW SHOULD HAVE A SIMILAR FLAVOR TO TODAY WITH EARLY MORNING LOW CLOUDS GRADUALLY DISSIPATING THROUGH THE MORNING. MAIN UPPER TROUGH/MID LEVEL COLD POOL WILL BE SLOW TO EXIT THE REGION THROUGH FRIDAY AS SEVERAL MINOR SHORT WAVES CONTINUE TO REINFORCE THE TROUGH ACROSS THE EASTERN GREAT LAKES. INSTABILITY PROGS FOR THURSDAY ALSO LOOKING COMPARABLE TO THAT OF TODAY AND WITH WEAK UPPER FORCING AND POSSIBLY ANOTHER LAKE ENHANCED CONVG BOUNDARY...CANNOT RULE OUT AN ISOLATED AFTERNOON SHOWER BUT WILL LEAVE THIS MENTION OUT FOR NOW. REMNANTS OF TROPICAL SYSTEM ALSO LIFTING INTO THE OHIO RIVER VALLEY TOMORROW WILL HELP TO KEEP GENERAL PATTERN ANCHORED THROUGH THE END OF THE WEEK. UPPER RIDGE AXIS FINALLY STARTS TO NUDGE EASTWARD BY THE WEEKEND WITH LATEST GFS/NAM SHOWING SOME INDICATIONS OF MCS DEVELOPMENT SATURDAY WITH RETURN OF WARMER LOW LEVEL TEMPS/NOCTURNAL JET BUT FAR TOO MANY UNCERTAINTIES AT THIS POINT TO INCLUDE ANY POPS FOR THE WEEKEND. OTHERWISE...EXPECTING GRADUAL WARMUP THROUGH THE WEEKEND INTO EARLY NEXT WEEK WITH PERSISTENT COOLER LAKESIDE TEMPS AS SURFACE HIGH IS SLOW TO DEPART KEEPING LIGHT SYNOPTIC SE WINDS ACROSS THE AREA. NDM && .AVIATION... DISCUSSION FOR 18Z TAFS... THIS MORNINGS ST THINNED AND LIFTED AS LOW LEVEL INVERSION BROKE WITH DIURNAL HEATING. EXPECT CU/SC TO REMAIN THROUGH SUNSET. CROSS-SECTION CONTINUE TO SHOW HI MOISTURE NEAR THE SURFACE AND WITH FORCAST SOUNDING SHOWING REDEVELOPMENT OF INVERSION AGAIN TONIGHT HAVE OPTED TO BRING DECK BACK IN AROUND 10 IN PREDAWN HOURS. THOUGH GRADIENT REMAINS NORTHEAST IT APPARENTLY IS WEAK ENOUGH TO SEE SOME SWINGS IN DIRECTIONS THIS AFTERNOON. SPPEDS WILL DROP TO BELOW 10 KNOTS WITH SUNSET. && .WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE .LK MI...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 400 PM CDT WED JUL 6 2005 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-071100- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 400 PM CDT WED JUL 6 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL CONTINUE EARLY THIS EVENING AS A LAKE BREEZE MOVES WEST AND SOUTH ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA. ALTHOUGH THE STORMS ARE EXPECTED TO BE ISOLATED...THE STRONGEST STORMS MAY PRODUCE HEAVY RAINFALL AND SOME PEA SIZED HAIL EARLY THIS EVENING ALONG WITH SOME GUSTY WINDS. THE THUNDERSTORMS ARE EXPECTED TO END BY 8 PM. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-071100- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 400 PM CDT WED JUL 6 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
The Chicago radar (KLOT), 82 km away, was scanning. The volume nearest the first event began at 21:40 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464198.